MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Crack (1135); Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Telephone number: (b)(6).Device evaluation: upon evaluation of the device all the components were correctly engaged, no assembly error and/or defect related to the manufacturing process was identified.The plunger was in a partially advanced position.Traces of lubricating material can be observed in the cartridge tip.The lens got stuck at the cartridge tip, and the lens came out of the side of the cartridge.The cartridge tip is damaged and the cartridge tube as well.This condition could be happen due to an excessive force when forwarding the plunger causing cartridge crack.The reported issue of cartridge crack was verified; however, due to the condition of the sample received the reported rod stiff could not be verified.Based in the analysis of the product returned it is not possible to determine if the reported issues are related to the handling or to the manufacturing process.Therefore, product quality deficiency could not be determined.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the twisting part of the deployment was stiff and as the rod advanced it appeared to come out of the side of the cartridge tip.A second lens was used without any complications.Product investigation as per (b)(6) 2021 confirms that the damage of the cartridge was at the tip.No other information was provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12145370
Report Number2648035-2021-08037
Device Sequence Number4259356
Product Code HQL
UDI-Device Identifier05050474558335
UDI-Public(01)05050474558335(17)240111
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Initial Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1